MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA CLOSED IV CATHETER SYST., DUAL PORT, MAXZERO NEEDLE-FREE CONNECTOR; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA CLOSED IV CATHETER SYST., DUAL PORT, MAXZERO NEEDLE-FREE CONNECTOR; INTRAVASCULAR CATHETER
Catalog Number 383571
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple medical device types reported to be involved.The information for the additional device type is as follows: medical device type: fpa.Common device name: intravascular administration set.Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: as no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.Based on the limited investigation results, a cause for the reported incident could not be determined.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Examination of the product involved may provide clarification as to the cause for the reported failure.
 
Event or Problem Description
It was reported when using the bd nexiva¿ closed iv catheter syst., dual port, maxzero¿ needle-free connector, the device experienced safety mechanism, needle disengagement (removal) difficulty.This event occurred three times.The following information was provided by the initial reporter.The customer stated: "stiff cannula, difficult to remove despite loosening." follow up "i've had a few problems with really stiff cannulas as i've tried withdrawing the needle and as a result, i've 'blown' a few vein's annoyingly, vein's i previously wouldn't have done this to.This is despite loosening the device before use.".

Brand Name
BD NEXIVA CLOSED IV CATHETER SYST., DUAL PORT, MAXZERO NEEDLE-FREE CONNECTOR
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key11825595
Report Number9610847-2021-00213
Device Sequence Number17201037
Product Code FOZ
UDI-Device Identifier00382903835713
UDI-Public00382903835713
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number383571
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2021
Initial Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1